On primes and period growth for Hamiltonian diffeomorphisms

Research output: Contribution to journalArticlepeer-review


Here we use Vinogradov's prime distribution theorem and a multidimensional generalization due to Harman to strengthen some recent results from [12] and [13] concerning the periodic points of Hamiltonian diffeomorphisms. In particular we establish resonance relations for the mean indices of the fixed points of Hamiltonian diffeomorphisms which do not have periodic points with arbitrarily large periods in ℙ 2, the set of natural numbers greater than one which have at most two prime factors when counted with multiplicity. As an application of these results we extend the methods of [2] to partially recover, using only symplectic tools, a theorem on the periodic points of Hamiltonian diffeomorphisms of the sphere by Franks and Handel from [10].

Original languageEnglish (US)
Pages (from-to)41-58
Number of pages18
JournalJournal of Modern Dynamics
Issue number1
StatePublished - 2012


  • Floer homology
  • Hamiltonian diffeomorphisms
  • Periodic points

ASJC Scopus subject areas

  • Analysis
  • Algebra and Number Theory
  • Applied Mathematics


Dive into the research topics of 'On primes and period growth for Hamiltonian diffeomorphisms'. Together they form a unique fingerprint.

Cite this